CSN Login
Members Online: 8

Tamoxifen side effect or not???

karbear
Posts: 166
Joined: Aug 2001

hi,I was just wondering if anyone on tamoxifen has experienced problems sleeping or joint aches? I have been on it about 8 months now and I also am receiving Lupron shots every three months, had one shot already,well I went for a bike ride yesterday and my poor knees were killing me,just so achey..I also have elbow pain in both arms,the mastectomy side I firgure this would happen ,not the other side.Its kind of like a stabbing pain in my elbows along with achiness..At night when I go to bed I just feel so achey its hard to fall asleep,got to stretch those legs constantly, along with straightening my arms to make them feel better..I have trouble sleeping as it is..I think I wake up ten times a night,and lie there counting the hours till morning !! It makes one tough day the next day..I was just wondering if this is from chemo,or the meds...???? thanks and god bless all..Karin

jeancmici
Posts: 682
Joined: Feb 2001

I've been on tamoxifen since September 27-01. I finished chemo in July01 and did not feel that bad - finished radiation Sept. 24 -and then began the tamoxifen. I was on it a few weeks and then became sooo tired! I get short spurts of energy so occasionally I feel like my former self, but I do have strange aches - my knees have hurt for years when I have to do stairs but now sometimes I wake up during the night with knee pain which is new- then there's elbow pain- new!- shin bone pain, ankle pain, and my feet - always in good shape - hurt too.
I think it is the tamoxifen.Of course, you have the lupron to add to that.

Whenever I say I'm going to quit taking it, the onco says: Nooooo! Not a good idea. PLEASE don't!

Good Luck to both of us I guess! :-)
Jean

karbear
Posts: 166
Joined: Aug 2001

Jean ,thanks for your response. How could I have forgotten the FATIGUE !! Its also wicked, like you I have energy spruts or I'll get up and say"i'm not gonna be tired today,doesn't usually work though but I try !!lol. You're exactly right when describing the pain. You're oncologist didn't give you any ideas why all these aches ?? Thanks again. God Bless .karin

ddancy
Posts: 19
Joined: May 2002

Hi Karin
I've been on tamoxifen since July of 2001, I do know what you mean about lack of sleep, as I live it as well. I try to take Tylenol PM several nights a week and it truly does help and can't hurt you at all so hey, why not, anything to get some sleep. I don't have the severe joint pain that you've mentioned but do ache alot, along with terrible bloating, (skipping periods constantly) my whole system is messed up. But I figure hey, if it's helping then it's worth it. Hope you are feeling better, try the tylenol, it helps.

Good Luck!! Debbie

karbear
Posts: 166
Joined: Aug 2001

Debbie, thanks for your response. I look at it like you"if tamoxifen is helping then guess we will just deal with the side effects,HOT FLASHES,fatigue,aches and pains..beats going through chemo for sure!!! While I was on tamoxifen my onc I had no periods since chemo then I got my period one month and the onc informed me about lupron shots ,he said if we could rid estrogen as much as possible the better off it would be ,my cancer was estrogen positive,so hoping that starving it off estrogen it won't come back!!!! So far no periods on Lupron ..Best of luck to you and thanks for the advice ,I will try it....God bless,,karin

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network